Alert archive / New Hampshire / River Flood Warnings in 2013
River Flood Warning 6, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Jan 31, 2013, 3:12 PM EST for Grafton County, New Hampshire. It took effect at Jan 31, 2013, 5:30 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 3:12 PM EST (20:12 UTC)
- In effect from
- Jan 31, 2013, 5:30 PM EST
- Expired
- Feb 1, 2013, 5:16 AM EST
- In force
- 12 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pemigewasset River at Plymouth (PLMN3). The gauge peaked at 12.73 ft at Jan 31, 2013, 9:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01076500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Jan 31, 2:58 PM EST, 14 minutes earlier.
Area forecast discussion, Jan 31, 2:58 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
258 PM EST THU JAN 31 2013
.SYNOPSIS...
STRONG WIND GUSTS BEHIND A COLD FRONT WILL CONTINUE INTO THE EARLY
EVENING HOURS BEFORE DIMINISHING. A SECOND COLD FRONT WILL DROP
SOUTH ACROSS THE AREA OVERNIGHT AND EARLY FRIDAY PRODUCING A FEW
SNOW SHOWERS ACROSS THE HIGHER TERRAIN. A WEAK RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE AREA LATE FRIDAY AND FRIDAY NIGHT. A
COASTAL LOW WILL DEVELOP SUNDAY AND MOVE THROUGH THE GULF OF MAINE
SUNDAY NIGHT INTO MONDAY BRINGING SNOW TO THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
ONE MORE SURGE OF STRONGER WIND GUSTS INTO EARLY EVENING AS THE
COLD AIR DEEPENS BEHIND THE DEPARTING FRONT. THE HIGH WIND WARNING
HAS BEEN REPLACED BY A WIND ADVISORY THROUGH 6 PM WITH THE NEW
FORECAST PACKAGE. WE SCATTERED OUT ACROSS THE COASTAL PLAIN THIS
AFTERNOON...BUT A PLUME OF LAKE EFFECT CLOUDS OFF OF LAKE ONTARIO
WAS SPREADING CLOUDS AND A FEW SNOW SHOWERS INTO NORTHERN AND
WESTERN SECTIONS OF THE FORECAST AREA. WE TIED THE RECORD HIGH AT
PORTLAND TODAY OF 54F. THE MILD WEATHER AND RECENT SNOW MELT/RAINFALL
IS CAUSING ISSUES ON SOME RIVERS. A SECONDARY FRONT WILL DROP
SOUTH INTO THE AREA TONIGHT HELPING TO REINFORCE THE COLDER AIR
AND PRODUCING A FEW SNOW SHOWERS AND LIGHT ACCUMULATIONS ACROSS
THE HIGHER TERRAIN.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE FRONT CONTINUES TO DROP SOUTH ACROSS THE AREA ON FRIDAY WITH
CLOUDS AND WIDELY SCATTERED SNOW SHOWERS. NOTICEABLY COLDER ON
FRIDAY WITH HIGHS RANGING FROM THE TEENS IN THE MOUNTAINS TO NEAR
32F NEW HAMPSHIRE SEACOAST. A GUSTY WESTERLY WIND WILL MAKE IT
FEEL ANOTHER 10 OR 15 DEGREES COLDER.
QUIET AND COLD FRIDAY NIGHT AS A RIDGE BUILDS EAST INTO THE AREA.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BY SATURDAY MORNING THE LONG WAVE TROUGH HAS SHIFTED EASTWARDS
WITH COLD AIR MOVING SOLIDLY INTO THE REGION. FAVORABLE FLOW WILL
CONTINUE TO ALLOW THE MOUNTAINS TO KEEP CLOUDY SKIES AND A SLIGHT
CHANCE OF SNOW SHOWERS... WHILE THE REST OF THE CWA SEES CLEARER
SKIES. TEMPERATURES WILL FALL TO THE SINGLE DIGITS THROUGH OUT
THE CWA SATURDAY NIGHT AS 1000-500 THICKNESSES FALL TO NEAR 504.
CONFIDENCE IS GRADUALLY BUILDING FOR THE SHORT WAVE DIVING SOUTH
THROUGH THE TROUGH ON SUNDAY NIGHT INTO MONDAY. NEW GFS AND EURO
GUIDANCE BOTH FAVOR A MORE SOUTHERLY DEVELOPMENT RESULTING IN A
CLASSIC COASTAL LOW TRACKING INTO THE GULF OF MAINE MONDAY
MORNING. WITH THE LOW OFF SHORE... THIS SCENARIO WILL BRING THE
RETURN OF SNOW TO THE REGION. WHILE THE TRACK FORECAST IS SHAPING
UP.. THE QPF AND THUS SNOWFALL STILL HAS A LARGE SPREAD. THE EURO
IS MORE CONSERVATIVE WITH 3-5 IN OF SNOW INTO PWM WHILE THE GFS
HAS MUCH MORE MOISTURE WHICH WOULD RESULT IN A WARNING EVENT. AS
WITH MOST COASTAL SYSTEMS, THERE IS PLENTY OF TIME STILL FOR A
RIGHT TURN OUT TO SEA, AND WITH THE INITIATING SHORT WAVE JUST
BARELY ONSHORE INTO BRITISH COLUMBIA, HAVE TRENDED THE FORECAST
TOWARDS A NICE SNOW EVENT BUT HAVE LOWERED POPS AND WINDS SLIGHTLY
FROM GFS GUIDANCE. WHILE THE STRENGTH OF THE SURFACE LOW IS STILL
IN QUESTION, GALE WARNINGS WILL BE NEEDED FOR THE WATERS AS THERE
IS NOW HIGH CONFIDENCE FOR WINDS TO REACH AT LEAST GALE, WITH
STORM FORCE WINDS STILL A CONSIDERATION AS WELL.
AFTER THE LOW PASSES THE START OF THE WEEK LOOKS GENERALLY QUIET,
WITH A FEW WEAK SHORT WAVES. GENERALLY USED A BLEND OF GFSBC AND
PRIOR FORECAST FOR TEMPERATURES.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...SCT MVFR IN MTN SNOW SHOWERS TONIGHT INTO FRI
OTHERWISE VFR. SFC WINDS GUSTING TO 35 TO 45 KT THROUGH EARLY
EVENING...THEN DIMINISHING THIS EVENING...BUT WILL STILL SEE
GUSTS OF AROUND 25 KT OVERNIGHT AND FRI.
LONG TERM... MAINLY VFR CONDITIONS THROUGH SUNDAY, THEN IFR TO
LIFR IN SN FOR SUNDAY NIGHT INTO MONDAY AS A LOW PASSES OFF SHORE.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WINDS HAVE BEGUN TO
DROP OFF AND THE STORM HAS BEEN REPLACED WITH A GALE THOUGH LATE
TONIGHT.
LONG TERM...
RELATIVELY QUIET THROUGH THE WEEKEND BEFORE WINDS AND SEAS AGAIN
PICK UP SUNDAY AS A LOW PASSES THROUGH THE GULF OF MAINE WITH GALE
WARNING LIKELY. AFTER THAT THE WINDS WILL AGAIN DECREASE FOR THE
START OF NEXT WEEK.
&&
.HYDROLOGY...
THE COMBINATION OF RECENT RAINFALL AND SNOW MELT...AND UNSEASONABLY
MILD TEMPERATURES PRODUCED RIVER RISES AND ICE BREAKUP. WE CONTINUE
TO SEE MOVEMENT OF ICE AND SEVERAL JAMS. THE CURRENT WATCH WILL BE
ALLOWED TO RUN UNTIL EARLY EVENING. PLEASE CONSULT THE LATEST
HYDRO RELATED STATEMENTS FOR THE LATEST ON JAM LOCATIONS AND FLOOD POTENTIAL.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR MEZ007>009-012>014.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MEZ007>009-
012>014-018>028.
NH...FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR NHZ001>009.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NHZ001>010-013-
014.
MARINE...GALE WARNING UNTIL 5 AM EST FRIDAY FOR ANZ150>154.
&&
ES/CURTISHazardous weather outlook, Jan 31, 3:02 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 302 PM EST THU JAN 31 2013 MEZ007>009-012>014-NHZ001>009-012015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP- 302 PM EST THU JAN 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018>028-NHZ010-013-014-012015- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 302 PM EST THU JAN 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-012015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 302 PM EST THU JAN 31 2013 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 31, 9:25 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
925 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM NON-TSTM WND DMG LIVERMORE FALLS 44.48N 70.19W
01/31/2013 ANDROSCOGGIN ME CO-OP OBSERVER
METAL ROOF TORN OFF BARN.
&&
EVENT NUMBER GYX1300002
TFHLocal storm report, Jan 31, 10:04 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1004 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM NON-TSTM WND GST SEABROOK 42.89N 70.87W
01/31/2013 M58 MPH ROCKINGHAM NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1300003
MCLocal storm report, Jan 31, 11:14 AM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1114 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM NON-TSTM WND DMG GRAY 43.89N 70.33W
01/31/2013 CUMBERLAND ME NWS EMPLOYEE
TREE DOWN ON LAWRENCE RD
&&
EVENT NUMBER GYX1300004
MCLocal storm report, Jan 31, 11:29 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1129 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM NON-TSTM WND DMG GRAY 43.89N 70.33W
01/31/2013 CUMBERLAND ME CO-OP OBSERVER
TREE DOWN ACROSS MAYBERRY ROAD
&&
EVENT NUMBER GYX1300005
TFHThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 6:57 AM EST | Special Weather Statement | GYX | Androscoggin, Cumberland, York | 63 min |
| Jan 31, 12:28 PM EST | River Flood Warning | GYX | Oxford | 3 hr |
| Jan 31, 3:02 PM EST | Gale Warning | GYX | 24 hr | |
| Jan 31, 3:06 PM EST | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 6 hr |
| Jan 31, 3:31 PM EST | Areal Flood Advisory | GYX | Franklin | 8 hr |
| Jan 31, 10:04 AM EST | River Flood Warning | GYX | Grafton | 5 hr |
| Jan 31, 10:17 AM EST | River Flood Warning | GYX | Grafton | 5 hr |
| Jan 31, 12:20 PM EST | River Flood Warning | GYX | Carroll | 3 hr |
| Jan 31, 1:42 PM EST | River Flood Warning | GYX | Sullivan | 16 hr |
Nearby
River Flood Warnings in New Hampshire, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.